I took Doxycycline Hyclate for 10 days after being prescribed it at the ER for what the doctor said he thought was a "Flu-like virus". I started taking this medicine on January 7th and ended it on the night of January 16th. Took twice a day. 100mg tablets. On the 3rd day, I was taking one of the pills and it felt like it got stuck in my throat. Took a few hours, but the feeling finally went away. On January 18th, I started having chest pains after bending down and was having horrible body chills that kept me from going to sleep, so I went to the ER. The ER doc said it sounded like Acid Reflux and gave me a prescript
ion for Famotidine 20mg generic for pepcid which I never did start taking because the pain went away as soon as I got to the ER. Fast forward to Tuesday, the 29th. At around 1pm my chest started hurting really badly. I thought it'd go away soon, but after the 35 minute drive to work, it didn't subside. The pain was straight down the middle of my chest. It was so bad, I almost pulled over. Instead, i went to the ER again. They did X-Rays and an ultrasound to rule out gallstones and said it could possible be my gall bladder not working. It's been 3 days now that I've been taking the Famotidine, and while I'm not having as bad of pains, my chest still hurts, my throat feels like something is stuck in it, and my chest hurts worse right after I eat something (literally 5 seconds after I eat). While I was chalking it up to acid reflux, that medicine doesn't seem to be helping. I decided to call the pharmacist and see what she thought, and she said she still thought it was acid reflux and said the Famotidine they gave me was a mild dose and suggested I take Prevacid instead for a couple weeks to see if it helps. While I do plan to try it...anything is better than this horrible feeling in my throat...I wanted to get your opinions to see if it indeed sounded like GERD/Acid Reflux? Granted, I have overweight by a lot, and have had heartburn in the past...mild heartburn. But this doesn't feel like my normal heartburn. This is like a needle in my throat.
Any opinions will be greatly appreciated.